I would question any Doctor (now that i know what i know about them over prescribing meds with dangerous side effects and nasty withdrawal)... that would give you a script before talking to you about natural methods to deal with depression.
My own doctor ,. upon learning that i was Pre Diabetic, started to write down a whole host of meds for me. As i have hepc already (liver disease) any further medication is dangerous for me unless absolutely necessary. My instinct told me NO DON"T DO IT. I have my blood work under control without medication thus far.
Always look for a drug free solution to any physical problem. IMO.
I wouldn't automatically go on another drug. and I would be tapering down the hydrocone in the last month of it being prescribed.
Hope this helps a bit.
Here to talk if you want.
I quit Oxy's cold turkey too.
Hello & Welcome to our Community.
Sorry it took so long for someone to reply back. It is late and the holidays are coming up, so it is a bit slow out here. Keep checking you post as other will chime in & out.
Many of us went c/t off our Opiates and made it out alive. I think what he is trying to tell you, is that you will have some Withdraws if you just Stop! The thing about theses meds is that they Change both Body and the Chemical makeup of the Brain. Some of the chems that get knocked down (sorta speaking) like serotonin, endorphin's, gabba, norepinephrine and of coarse the Dopamine is what plays a big roll. It is so so so complexed..Many Transmitter and Receptors here. I will never know the whole picture here, but this is just a taste of what I have read, here and there throughout the yrs. And/Or depending on the Drug. I do know it all affects the nervous system.
Maybe he just wants the AD med to kick in before he removes the Opiate. This will help boost the Happy Chems while he tapers you off. I think it is a good idea myself. However, when you remove these Hydos, and your Brain does balance back, you might not need anything for depression. Like I said, I am no DR..Just know that the opiates did help with the Emotions, so when we remove them, our Real Emotions come flowing in. It does take TIME for all of this to find a balance, Physically, Mentally & Spiritually.
The Good News is that you were not on them very long. Maybe you were just Dependent on them and not Addicted. You did not say anything about this, or how many, or how much you took in one day, or if you always ran short. I do think the DR knows what is up. You are lucky to have one that just might be in tune with Addiction and Withdraws these days. If this is it, then he will be able to give you a nice, easy, slow, taper. This way your w/ds will not be as intense or as long, but you were not on them too long anyway. This is just my opinion and I would be curious to know if I hit it right..hahaha
Just follow the Drs orders and maybe have a talk with him to see if you can get off the AD med, sooner then later too. I do not know your history and I am not a DR, but I would talk to him about this. There are many natural things out here these days that will help with depression & anxiety.
I bet you will be just fine and might not even feel any w/ds. Fingers crossed!!!
I wish you the best. Keep checking your post.